JOURNAL BROWSE
Search
Advanced SearchSearch Tips
SYMPLECTIC 4-MANIFOLDS VIA SYMPLECTIC SURGERY ON COMPLEX SURFACE SINGULARITIES
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
SYMPLECTIC 4-MANIFOLDS VIA SYMPLECTIC SURGERY ON COMPLEX SURFACE SINGULARITIES
PARK, HEESANG; STIPSICZ, ANDRAS I.;
  PDF(new window)
 Abstract
We examine a family of isolated complex surface singularities whose exceptional curves consist of two complex curves with high genera intersecting transversally. Topological data of smoothings of these singularities are determined. We use these computations to construct symplectic 4-manifolds by replacing neighborhoods of the exceptional curves with smoothings of the singularities.
 Keywords
symplectic surgery;surface singularity;
 Language
English
 Cited by
 References
1.
W. Barth, K. Hulek, C. Peters, and A. Van de Ven, Compact Complex Surfaces, Second edition, Springer-Verlag, Berlin, 2004.

2.
A. Durfee, The signature of smoothings of complex surface singularities, Math. Ann. 232 (1978), no. 1, 85-98. crossref(new window)

3.
R. Fintushel and R. Stern, Rational blowdowns of smooth 4-manifolds, J. Differential Geom. 46 (1997), no. 2, 181-235. crossref(new window)

4.
D. Gay and A. Stipsicz, Symplectic rational blow-down along Seifert fibered 3-manifolds, Int. Math. Res. Not. IMRN 2007 (2007), no. 22, Art. ID rnm084, 20 pp.

5.
D. Gay and A. Stipsicz, Symplectic surgeries and normal surface singularities, Algebr. Geom. Topol. 9 (2009), no. 4, 2203-2223. crossref(new window)

6.
R. Gompf, A new construction of symplectic manifolds, Ann. of Math. (2) 142 (1995), no. 3, 527-595. crossref(new window)

7.
G. Greuel and J. Steenbrink, On the topology of smoothable singularities, Proc. Sympos. Pure Math. 40, Amer. Math. Soc., Providence, RI, 1983.

8.
C. LeBrun, Four-dimensional Einstein manifolds, and beyond, Surveys in differential geometry: essays on Einstein manifolds, 247-285, Surv. Differ. Geom., VI, Int. Press, Boston, MA, 1999.

9.
J. McCarthy and J. Wolfson, Symplectic normal connect sum, Topology 33 (1994), no. 4, 729-764. crossref(new window)

10.
G. Megyesi, Generalisation of the Bogomolov-Miyaoka-Yau inequality to singular surfaces, Proc. London Math. Soc. 78 (1999), no 2, 241-282. crossref(new window)

11.
A. Melle-Hernandez, Milnor numbers for surface singularities, Israel J. Math. 115 (2000), 29-50. crossref(new window)

12.
A. Nemethi, Five lectures on normal surface singularities, Bolyai Soc. Math. Stud. 8, Low Dimensional Topology, 269-351, Janos Bolyai Math. Soc., Budapest, 1999.

13.
A. Nemethi, Resolution graph of some surface singularities. I, Singularities in algebraic and analytic geometry (San Antonio, TX, 1999), 89-128, Contemp. Math., 266, Amer. Math. Soc., Providence, RI, 2000.

14.
H. Park and A. Stipsicz, Smoothings of singularities and symplectic surgery, J. Symplectic Geom. 12 (2014), no. 3, 585-597. crossref(new window)

15.
J. Park, Seiberg-Witten invariants of generalised rational blow-downs, Bull. Austral. Math. Soc. 56 (1997), no. 3, 363-384. crossref(new window)

16.
A. Stipsicz, Simply connected symplectic 4-manifolds with positive signature, Turkish J. Math. 23 (1999), no. 1, 145-150.

17.
M. Symington, Symplectic rational blowdowns, J. Differential Geom. 50 (1998), no. 3, 505-518. crossref(new window)

18.
M. Symington, Generalized symplectic rational blowdowns, Algebr. Geom. Topol. 1 (2001), 503-518. crossref(new window)

19.
C. Taubes, The Seiberg-Witten invariants and symplectic forms, Math. Res. Lett. 1 (1994), no. 6, 809-822. crossref(new window)